Mayo Clinic Connect
I completed all treatments for breast cancer but now I am supposed to take hormone blocker, named anastrozole. im concerned about the side effects. Has anyone here taken it and did anyone have hair loss?
Liked by Dee, coquimti, Molly MIller, farmgirl1556 ... see all
@francine6829 wow you got interview! We are given names or just given an oncologist
Jump to this post
We all are entitled to multiple second opinions, and oncologists are generally quite accommodating in that regard. I chose to go to three oncologists… each from a different oncology group… and grilled them on the appropriateness of my treatment plan and all my questions. It helped to get a better handle on this wacky journey known as breast cancer.
I did too, it was good for me to get the facts from different sources.
After being on it since October 1 I didn't take my pill last night and will not until I see my oncologist next week. The leg pain is awful and I am having trouble walking it is an effort to do anything. I'm 65 and to think that I'm going to be this way for 5 years is just overwhelming. Quality of life? I was in pretty good health until breast cancer I was active and fit. I am considering stopping it for good and if I don't get some relief I will because I'm not living I'm existing. Has anyone found a balance on dealing with the pain from this drug.
Jeannie- where on your leg is the pain? Both legs? In my case, it’s knees. I have arthritis and I think this makes it worse
Yes the knees have been terrible. Especially my left knee on the inside where your knees would meet. At times I feel as if it will give out and I will get a shooting pain. For the last week it has been my legs and tingling which would wake me up as if I have restless leg. The pain is not relieved with Advil. Only if I rest and lay down do they feel better but as soon as I get up they feel weak. How long have you been on the medication.
@jeannie53 I tried anastrozole twice for 3 weeks only. I have never felt so much pain! My oncologist was upset with me because he felt I had not given the meds enough time! I explained to him I was 65 active and have 4 grandsons. I kayak, fish, swim….QUALITY of life is more important sometimes and I firmly believe some oncologists don't get that!
I am going to try aromasin but start at every other day!
My 2 lymph nodes and marginal tissue were clear and I was stage 1A and I feel my oncologist is trying scare tactics! Timing to find a new oncologist!
You wait and see what yours tells you.
Liked by trixie1313
I also was stage 1 lymph nodes clear and had to have a second surgery to clean up the margin. Funny thing I felt great until I started the medicine. My husband and I just retired in November so I feel like it's some kind of joke we can finally relax and enjoy the things we kept putting off because we always worked. Now what! I will see what the doctor says but I will also look into a nutritionist, supplements eating healthier and exercise. I have not been able to walk much or exercise because I have felt so crappy.
@gwinter, – Where was your pain? I'm having the worst pain I've ever experienced in my hip, upper leg and knee. I had an MRI yesterday and my stenosis has worsened and there is multilevel degenerative change. Now that said, I'm 74, and have had back issues for years (never knee) so Who knows if Arimidex has made the problem worse. I'm seeing my spine doctor on the 9th.
I feel like I was exactly where you are now. It's been nearly 4 years on Arimadex and no recurrence. I pushed through and stayed on the drug religiously. I forced myself to continue weight class and swim aerobics, figuring I couldn't hurt anymore than I already did. I think my body has quit fighting it, and the pain is gone. My advice is to stay with it. If got better for me, hopefully it will for you too. I love my pain free life again and treasure every day at 71!
Liked by trixie1313, jeannie53
@sparklegram ok FYI something to think about…why would my doctor tell me to check with my dentist and primary before I started AI? Why did he tell me to get ready to exercise, take Vitamin c, D, and Fosomax. I'll tell you because that AI is horrendous on bones! It sucks it out! Another reason it hurts so much!
This is just my opinion, but, if breast cancer was a predominant male disease there would be better meds with less side effects!
Liked by jeannie53
@jeannie53 @francine 6829
Yesterday was my monthly luncheon with my cancer support group. I inquired of the woman next to me how she was dealing with the anastrozole. She indicated that her oncologist recommended taking turmeric… and for her, it has worked wonders. Soooo, I'm going to give it a try as well and see if it doesn't quiet down the bones and joints in my hands and legs.
Someone mentioned Tumeric to me as well. I have a bottle on the way from amazon.
I understand the exercise, vitamin D and Fosomax. but what impact does this on your teeth? Did you ask him that?
I have been on the medication for 7 weeks. My oncologist just told me to stop taking the medication for 2 weeks and let me body adjust. We will then see the next step and what other Ai might work better or perhaps a smaller dose. What works for my knee pain is exercise and yoga. I do it everyday. When I sit too much is when my knee pain kicks in. Being off the pill for 2 weeks will show me whether the AI is exacerbating my arthritic knees.
@jeannie53 – In what form do you take Turmeric and where do you get it? Yes, and why the concern about teeth?
version 188.8.131.52.3.2Page loaded in 0.828 seconds